“When I had this transvaginal mesh implanted my doctor told me that it would be held in place by scar tissue, which will happen once your body reacts to the mesh,” says Harmony. “At the time I didn’t question my doctor but I have recently researched this concept and having scar tissue doesn’t make sense to me. And I have tried to talk about this issue with a few specialists but they won’t discuss it. As well, my gynecologist cannot see anything wrong: the mesh hasn’t eroded so she thinks that everything is fine.”
Harmony believes that the events leading up to TVM side effects are unique and involve her ovulation. She didn’t think the mesh played any part in this issue until recently, when she found out about so many adverse side effects associated with the mesh.
“My symptoms started four years ago with a severe pain in my ovaries area and every year it got worse,” Harmony explains. “The first year made me out of control emotionally so I took antidepressants. The next year my back was affected and my stomach felt bruised, for five days every month. By the third year it got to the point where I was in so much pain all over my torso and in my head - I can’t even think straight and I was always feeling overwhelmed. By the fourth year I developed bowel problems.”
Now Harmony gets a shot of depro lupron every few months to stop ovulating, but that drug comes with its own set of side effects. Harmony says that this treatment has been a lifesaver but you can’t be on it for very long. It makes your bones brittle and fast-tracks you into menopause. You aren’t supposed to take it for more than six months but I have been on it for a year.
“I am 48 now so I had a few more years to go before menopause,” she says. “It also makes everything numb down there but I can at least go on living normally. This injection takes away the hormones that make you sexual so it has affected my sex drive.
You could say that my problems starting with the transvaginal mesh has been like a domino affect.
READ MORE TRANSVAGINAL MESH LEGAL NEWS
“Getting this transvaginal mesh implanted is like getting a sliver and your body builds up scar tissue around it; it is like a foreign body your body rejects. I am supposed to meet with a doctor in the next few months for surgery - a hysterectomy will take the place of this injection. All because of this mesh mess.”